FDA warns people to stop cooking their chicken in NyQuil after TikTok challenge

Bottles of NyQuil on a shelf
Bottles of NyQuil on a shelf Photo credit Kris Tripplaar

LOS ANGELES (Audacy) — The FDA has recently warned people to not participate in the recently viral “NyQuil Chicken Challenge,” where people will cook a piece of chicken in a pan, and then completely douse it in the medication.

It got popular on TikTok, and the FDA has had to come out to let people know that boiling NyQuil can be incredibly dangerous.

The FDA explained in a warning.

"Boiling a medication can make it much more concentrated and change its properties in other ways." the FDA said.

"Even if you don’t eat the chicken, inhaling the medication’s vapors while cooking could cause high levels of the drugs to enter your body. It could also hurt your lungs. Put simply: Someone could take a dangerously high amount of the cough and cold medicine without even realizing it.”

Overdosing on NyQuil has the potential to cause seizures, severe dizziness, liver problems and breathing problems, and could also be potentially fatal.